MAUDE Adverse Event Report: NUVASIVE NUVASIVE BRIGADE ANTERIOR PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS

NUVASIVE NUVASIVE BRIGADE ANTERIOR PLATE SYSTEM; SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Model Number 7805535
Medical Device Problem Codes Fracture (1260); Migration or Expulsion of Device (1395)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/17/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No product has been returned for investigation nor were x-rays provided to confirm the alleged event.Labeling review: potential adverse events and complications ".Potential risks identified with the use of this system, which may require additional surgery, include: bending, fracture or loosening of implant component(s); loss of fixation; nonunion or delayed union." post-operative warnings: '.Damage to the weight-bearing structures can give rise to loosening of the components, dislocation and migration as well as to other complications.To ensure the earliest possible detection of such catalysts of device dysfunction, the devices must be checked periodically postoperatively, using appropriate radiographic techniques.".
 
Event or Problem Description
As per reporter 10 days post index procedure two broken screws were noted.No revision procedure was not performed.
 
Additional Manufacturer Narrative
No product has been returned for evaluation as no product malfunction was alleged.Review of additional information identified the patient has undergone six surgical procedures since initial screw placement.The broken screw was revised in (b)(6) of 2017 where a non-fusion was identified.No patient bone quality results available.It is unknown if the patient followed post operative physical restrictions.The root cause of the reported fracture is thought to be the result of patient related factors and a known inherent risk of device.No further investigation can be completed.
 
Event or Problem Description
Additional information received from patient stating patient was experiencing pain and underwent a reconstructive procedure at l4 and l5, s1 where the bone growth material did not take.It is unknown when the revision procedure occurred.

Brand Name
NUVASIVE BRIGADE ANTERIOR PLATE SYSTEM
Common Device Name
SPINAL INTERVERTEBRAL BODY FIXATION ORTHOSIS
Manufacturer (Section D)
NUVASIVE
7475 lusk boulevard
san diego CA 92121
MDR Report Key9505453
Report Number2031966-2019-00265
Device Sequence Number1189313
Product Code KWQ
UDI-Device Identifier00887517162670
UDI-Public887517162670
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K121837
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 06/11/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number7805535
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer12/17/2019
Initial Report FDA Received Date12/20/2019
Supplement Report FDA Received Date06/11/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age80 YR
Patient Weight84